Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 21, 2013, 11:46 PM CDT for Montgomery County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 11:46 PM CDT (04:46 UTC)
- Expired
- May 22, 2013, 12:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Montgomery County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
411
WFUS54 KHGX 220446
TORHGX
TXC339-220515-
/O.NEW.KHGX.TO.W.0010.130522T0446Z-130522T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1146 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1215 AM CDT
* AT 1144 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR DOBBIN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOBBIN...CONROE...WILLIS...PANORAMA VILLAGE AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3032 9540 3028 9580 3047 9581 3050 9561
3050 9537
TIME...MOT...LOC 0444Z 258DEG 26KT 3039 9579
$$1 follow-up statement
314
WWUS54 KHGX 220501
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 AM CDT WED MAY 22 2013
TXC339-220515-
/O.CON.KHGX.TO.W.0010.000000T0000Z-130522T0515Z/
MONTGOMERY TX-
1201 AM CDT WED MAY 22 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CENTRAL
MONTGOMERY COUNTY...
AT 1200 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR MONTGOMERY...OR 10 MILES WEST OF WILLIS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CONROE...WILLIS...PANORAMA VILLAGE AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3032 9540 3033 9575 3048 9576 3050 9561
3050 9537
TIME...MOT...LOC 0458Z 258DEG 26KT 3041 9566
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 21, 9:18 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 21, 9:18 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 918 PM CDT TUE MAY 21 2013 .DISCUSSION... MONITORING SHOWERS AND THUNDERSTORMS...SOME STRONG/SEVERE...ACROSS THE NORTHERN PORTIONS OF OUR AREA THIS EVENING UNDER A VERY GOOD LOOKING DIFFLUENT FLOW ALOFT. GREATEST RISK CONTINUES TO BE LARGE HAIL AND STRONG DAMAGING WINDS WITH THIS ACTIVITY...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. ISOLATED TORNADOES WILL CONTINUE TO BE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION TO THE SEVERE...RADAR ESTIMATES INDICATE THAT SOME 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF MADISON AND BRAZOS COUNTIES. ADDITIONAL ACTIVITY OFF TO THE WEST AND SOUTHWEST OF THIS AREA HAS THE POTENTIAL TO PRODUCE MORE HEAVY RAINS ACROSS THIS AREA WHICH COULD LEAD TO SOME FLOODING. 42 && .PREV DISCUSSION... /ISSUED 710 PM CDT TUE MAY 21 2013/ UPDATE... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR FAR NORTHERN AND NORTHEASTERN ZONES THROUGH 1 AM CDT. 00Z AVIATION DISCUSSION BELOW. AVIATION... BROKEN LINE OF THUNDERSTORMS ON OUR NORTH(WEST)ERN DOORSTEP...TIMED TO IMPACT KCLL WITHIN THE NEXT HOUR...KUTS BY 01-02Z. MANY SHORT RANGE HI REZ MODELS (THAT INITIATED WELL)...SLOWLY TAKE A MORE RAGGED...OR MORE DIFFUSE...LINE TO THE COAST THROUGH MIDNIGHT. HANDLED POINTS FROM CONROE SOUTHWARD WITH A VCTS...WILL TEMPO AS NEEDED DURING THIS 00-03Z WATCH AND WAIT PERIOD. ACTIVITY SHOULD COME TO A CLOSE SHORTLY PAST MIDNIGHT...MAYBE CLOSER TO 09Z NEAR THE COAST...WITH VFR FOR THE MID-LATE PERIOD. BACKGROUND WIND FIELD WILL PRIMARILY BE SOUTHEAST AT UNDER 10 KTS...EARLY EASTERLY FLOW AT COAST TO TURN MORE SOUTHERLY PAST 19Z WITH THE INLAND MOVEMENT OF THE LATE MORNING SEA BREEZE BOUNDARY. 31 PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAY 21 2013/ DISCUSSION... A STRONG UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN PLAINS WAS COMBINING WITH A COLD FRONT TO GENERATE THUNDERSTORMS ACROSS NORTH TEXAS THIS AFTERNOON. A FAIRLY LARGE CAP WAS INHIBITING ANY CONVECTION OVER THE HGX COUNTY WARNING AREA THROUGH 330 PM. HOWEVER...DO EXPECT THE CAP TO ERODE DURING THE LATTER PART OF THE AFTERNOON ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. THE HIGH RES MODELS WERE PUSHING THE LINE OF THUNDERSTORMS INTO THE FAR NORTHERN SET OF COUNTIES BETWEEN 5 AND 7 PM...AND THEN INTO THE CENTRAL SET OF COUNTIES BETWEEN 7 PM AND MIDNIGHT. THE MODEL FORECAST SOUNDINGS AND A SPECIAL 18Z SOUNDING TAKEN NEAR CLL ALL FORECAST THE CAPE TO BE AROUND 2800 TO 3000 AND A DOWNDRAFT CAPE AROUND 1450. FEEL THAT THE MAIN SEVERE THREAT WILL BE WINDS. THERE IS A LESSOR THREAT FOR LARGE HAIL AND CANNOT RULE OUT AN ISOALTED TORNADO DUE TO HELICITY VALUES OF ABOUT 150. AGREE WITH THE MODERATE RISK GENERALLY ALONG AND NORTH OF A LINE FROM NEAR KURTEN IN NORTHERN BRAZOS COUNTY TO MADISONVILLE TO LOVELADY TO CENTRALIA. A SLIGHT RISK WAS MAINLY NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON TO LIBERTY. THE MAIN TIME FRAME WILL LIKELY BE DURING THE EVENING BETWEEN 6 PM AND MIDNIGHT. THE MODELS BRING ANOTHER SHORTWAVE TROUGH ACROSS THE AREA ON WEDNESDAY. COMBINING THIS FACT WITH A SEABREEZE AND THE ONSHORE FLOW MEANS RAIN CHANCES SHOULD LINGER THROUGH THE DAY ON WEDNESDAY. AN UPPER LEVEL RIDGE WILL THEN BUILD OVER SE TX THROUGH THE WEEKEND. THE ECMWF AND GFS DIFFER ON THE STRENGTH OF THE RIDGE BUT THE MAIN EFFECT WILL BE A DRYING TREND WITH HIGH TEMPERATURES REACHING TO NEAR 90 OR INTO THE LOWER 90S. BOTH MODELS THEN DEVELOP A NORTHWESTERLY FLOW MONDAY THROUGH WEDNESDAY. 40 MARINE... A MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS WILL PERSIST THROUGH THIS EVENING IN RESPONSE TO THE APPROACHING UPPER LEVEL DISTURBANCE/ STORMS ASSOCIATED WITH IT. WILL LET THE SCEC EXPIRE AS SCHEDULED. AS HIGH PRESSURE BUILDS INTO THE AREA THE GRADIENT IS EXPECTED TO RELAX AND WINDS SHOULD BEGIN TO DIMINISH OVERNIGHT INTO WEDS. HOWEVER THIS ONSHORE PATTERN IS EXPECTED TO CONTINUE THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND (AND MAYHAP THE REST OF THE SUMMER). 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 91 72 91 71 / 60 20 10 10 10 HOUSTON (IAH) 73 90 72 90 72 / 50 30 10 20 10 GALVESTON (GLS) 75 84 75 81 74 / 40 30 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...31
Hazardous weather outlook, May 21, 3:52 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 PM CDT TUE MAY 21 2013 TXZ163-164-176>179-195>200-210>213-226-227-221300- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 352 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON TO LIBERTY. THERE IS A MODERATE RISK GENERALLY ALONG AND NORTH OF A LINE FROM NEAR KURTEN IN NORTHERN BRAZOS COUNTY TO MADISONVILLE TO LOVELADY TO CENTRALIA IN NORTHERN TRINITY COUNTY. THE MAIN TIME FRAME WILL LIKELY BE BETWEEN 6 PM AND MIDNIGHT. THE MAIN THREAT ARE DAMAGING WIND AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS MAY BE POSSIBLE FOR AREAS MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL EXPAND OVER THE REGION THURSDAY THROUGH SUNDAY LEADING TO DRIER AND HOTTER WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. GMZ330-335-350-355-370-375-TXZ214-235>238-221300- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA- MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 352 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. ISOLATED STRONG STORMS ARE POSSIBLE WITH THE MAIN THREAT DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 21, 9:31 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 21 2013
TXZ176-196-198-220330-
BRAZOS TX-MADISON TX-GRIMES TX-
931 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZOS...MADISON AND
NORTHWESTERN GRIMES COUNTIES UNTIL 1030 PM CDT...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTH OF BRYAN...MOVING EAST AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. HEAVY RAINFALL IS POSSIBLE TOO.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...KURTEN...NORTH ZULCH AND MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3102 9567 3099 9571 3080 9613 3076 9645
3086 9639 3093 9633 3102 9614 3109 9581
TIME...MOT...LOC 0224Z 257DEG 32KT 3090 9627Special weather statement, May 21, 10:02 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1002 PM CDT TUE MAY 21 2013 TXZ163-164-176-177-198-220400- TRINITY TX-WALKER TX-MADISON TX-GRIMES TX-HOUSTON TX- 1002 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TRINITY...WALKER... SOUTHEASTERN MADISON...NORTHEASTERN GRIMES AND SOUTHERN HOUSTON COUNTIES UNTIL 1100 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEDIAS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEDIAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY. && LAT...LON 3107 9543 3064 9537 3071 9603 3089 9607 TIME...MOT...LOC 0254Z 259DEG 29KT 3082 9597
Special weather statement, May 21, 10:34 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1034 PM CDT TUE MAY 21 2013 TXZ163-164-176>178-196-198-199-220430- TRINITY TX-BRAZOS TX-WALKER TX-MADISON TX-SAN JACINTO TX- MONTGOMERY TX-GRIMES TX-HOUSTON TX- 1034 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY... SOUTHEASTERN BRAZOS...WALKER...SOUTHEASTERN MADISON...WEST CENTRAL SAN JACINTO...NORTHERN MONTGOMERY...GRIMES AND SOUTHERN HOUSTON COUNTIES UNTIL 1130 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORM FROM CARLOS TO AROUND 10 MILES EAST OF CRABBS PRAIRIE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO...VERY HEAVY RAINFALL COULD BE PRODUCING SOME LOCALIZED FLOODING. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...TRINITY...NEW WAVERLY...CRABBS PRAIRIE AND RIVERSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY . && LAT...LON 3103 9538 3048 9533 3047 9622 3079 9616 TIME...MOT...LOC 0320Z 268DEG 43KT 3071 9597
Local storm report, May 21, 10:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1041 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLOOD 12 WSW MADISONVILLE 30.91N 96.11W
05/21/2013 MADISON TX LAW ENFORCEMENT
CORNER OF HIGHWAY 21 AND HIGHWAY 39 NEAR NORTH ZULCH
FLOODED.
&&
EVENT NUMBER HGX1300107
PKLocal storm report, May 21, 10:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1047 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 10 W HUNTSVILLE 30.71N 95.72W
05/21/2013 E1.00 INCH WALKER TX TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED 10 MILES WEST OF
I-45 IN HUNTSVILLE.
&&
EVENT NUMBER HGX1300108
PKSpecial weather statement, May 21, 11:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 PM CDT TUE MAY 21 2013
TXZ179-220500-
POLK TX-
1123 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK COUNTY UNTIL 1200
AM CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CORRIGAN...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORRIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3101 9465 3096 9465 3088 9495 3100 9498
3114 9483 3110 9474 3111 9471 3109 9466
3110 9465 3109 9464 3106 9456
TIME...MOT...LOC 0412Z 243DEG 19KT 3099 9486The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:26 PM CDT | Special Weather Statement | HGX | Leon | 49 min |
| May 21, 7:33 PM CDT | Special Weather Statement | HGX | Brazos | 27 min |
| May 21, 7:35 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Walker | 40 min |
| May 21, 7:42 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 48 min |
| May 21, 8:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 42 min |
| May 21, 8:50 PM CDT | Special Weather Statement | HGX | Trinity | 40 min |
| May 21, 8:59 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 31 min |
| May 21, 9:02 PM CDT | Areal Flood Advisory | HGX | Brazos, Madison | 118 min |
| May 21, 9:16 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 29 min |
| May 21, 9:22 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 53 min |
| May 21, 9:31 PM CDT | Special Weather Statement | HGX | Madison | 59 min |
| May 21, 10:02 PM CDT | Special Weather Statement | HGX | Walker | 58 min |
| May 21, 10:34 PM CDT | Special Weather Statement | HGX | Grimes, Walker | 56 min |
| May 21, 10:47 PM CDT | Severe Thunderstorm Warning | HGX | Walker | 43 min |
| May 21, 10:55 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 35 min |
| May 21, 11:23 PM CDT | Special Weather Statement | HGX | Polk | 37 min |
| May 21, 11:31 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 29 min |
| May 22, 12:27 AM CDT | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto | 63 min |
| May 22, 1:21 AM CDT | Special Weather Statement | HGX | Montgomery, San Jacinto | 24 min |
| May 22, 1:41 AM CDT | Special Weather Statement | HGX | Polk | 49 min |
| May 22, 2:25 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery | 65 min |
| May 22, 3:06 AM CDT | Special Weather Statement | HGX | Harris | 54 min |
| May 22, 3:18 AM CDT | Special Weather Statement | HGX | Liberty, Montgomery | 72 min |
| May 22, 3:33 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 27 min |
| May 22, 3:35 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 55 min |
| May 22, 3:49 AM CDT | Areal Flood Advisory | HGX | Liberty, Montgomery, San Jacinto | 3 hr |
| May 22, 3:55 AM CDT | Special Weather Statement | HGX | Harris | 65 min |
| May 22, 4:24 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 36 min |
| May 22, 4:48 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 57 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.